How smooth is price discovery? Evidence from cross-listed stock trading
Haiqiang Chen,
Paul Moon Sub Choi and
Yongmiao Hong
Journal of International Money and Finance, 2013, vol. 32, issue C, 668-699
Abstract:
The adjustment to parity can be nonlinear for a cross-listed pair: Convergence may be quicker when the price deviation is sufficiently profitable. We propose a threshold error correction model (ECM) to gauge the market-respective information shares of Canadian listings traded on the Toronto Stock Exchange (TSX) and the New York Stock Exchange (NYSE). Since dynamics may alternatively be gradual, we further generalize the threshold framework to a smooth transition ECM. The empirical implications are as follows: First, the TSX and the NYSE appear to have integrated over time. Second, parity-convergence accelerates upon discounts on the cross-listings on the NYSE. Third, we find a larger feedback from the NYSE if the price gap exceeds the threshold (required arbitrage return). Fourth, informed traders tend to cluster on the NYSE upon discounts on the cross-listings. Fifth, information share and threshold are affected by the relative degree of private information, market friction and liquidity measures, firm-level characteristics, and aggregate risks.
Keywords: Price discovery; Information share; Threshold error correction model; Smooth transition error correction model (search for similar items in EconPapers)
JEL-codes: C32 G14 G15 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S026156061200143X
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:32:y:2013:i:c:p:668-699
DOI: 10.1016/j.jimonfin.2012.06.005
Access Statistics for this article
Journal of International Money and Finance is currently edited by J. R. Lothian
More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().